QT interval prolongation related to afatinib treatment in a patient with metastatic non-small-cell lung cancer


DEMİRCAN N. C. , Akın Telli T. , BAŞOĞLU TÜYLÜ T. , Arıkan R. , Kocakaya D. , Şahin A. A. , ...More

CURRENT PROBLEMS IN CANCER, vol.44, no.6, 2020 (Journal Indexed in SCI) identifier identifier identifier

Abstract

Afatinib improves survival in metastatic non-small-cell lung cancer driven by activating epidermal growth factor receptor mutations. QT interval prolongation is a possible side effect of tar geted anticancer drugs, but this has not been reported before with afatinib. We report a case of metastatic pulmonary adenocarcinoma with epidermal growth factor receptor exon 19 deletion who was treated with first-line afatinib. The patient was started on afatinib with a total dose of 40 mg/day and experienced grade 3 (> 500 ms) QT interval prolongation in the seventh week. Dose was interrupted and then reduced to 30 mg/day after the event repeated. QT prolongation occurred only once with the reduced dose and radiologic oligoprogression was detected. Local therapy was performed and afatinib was continued as 30 mg/day. To the best of our knowledge, this case marks the first QT interval prolongation associated with afatinib. It is prudent to perform a baseline cardiologic evaluation and electrocardiogram monitoring in non-small cell lung cancer patients treated with this drug. (c) 2020 Elsevier Inc. All rights reserved.